MAUDE Adverse Event Report: STRYKER SPINE-US XIA OFFSET CONNECTOR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA OFFSET CONNECTOR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03820101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery to harvest autogenous bone and to do anterior operation, the offset connector was broken when tightening.The offset connector was replaced with a new one and the surgery was completed.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Device history review, complaint history review, risk assessment.The customer reported event was confirmed via correspondence.The device was not returned for evaluation.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Xia universal surgical technique informs users that offset connectors can be tightened lightly to ensure stability between the rod and offset connector.At least 1mm of the connector should be protruding out of the spinal screw to ensure proper use of the device.The final tightening is applied to the closure screw when used in conjunction with the offset connector which is most easily applied in conjunction with the polyaxial screw.When used with a monoaxial screw, the connector must be perpendicular to the screw head.The plausible root cause of the reported event could not be determined conclusively as the device was not returned.Incorrect alignment of the cross-connector onto the rod may have contributed to connector fracture.
 
Event or Problem Description

Brand Name
XIA OFFSET CONNECTOR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7444967
Report Number3005525032-2018-00025
Device Sequence Number2156355
Product Code NKB
UDI-Device Identifier04546540148742
UDI-Public(01)04546540148742
Combination Product (Y/N)N
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03820101
Device Catalogue Number03820101
Device Lot Number177467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR